MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CORTEX SCREW SELF-TAPPING 34MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CORTEX SCREW SELF-TAPPING 34MM; SCREW, FIXATION, BONE
Model Number 214.834
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is an unknown date in (b)(6) 2018.Additional device product code: ktt.Complainant part is not expected to be returned for manufacturer review/investigation.Concomitant medical products: date of concomitant therapy is the same as date of implantation, an unknown date in (b)(6) 2018.Occupation: reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent an unknown surgery.The variable angle locking compression plate (va-lcp) curved condylar plate was attached to an aiming arm.While the surgeon was attempting to attach percutaneous trocar to the jig, the aiming arm fell off the plate.This occurred a few times during the case until the jig was no longer able to grab the plate; presumably the hole in the plate was stripped out.Upon pulling the plate, the head of a cortex screw self-tapping broke off.They were able to retrieve the screw fragment in the medullary canal with some difficulty.A new, longer plate was placed and no other problems occurred.Procedure outcome is unknown.There was no patient consequence.Concomitant devices: trocar instrument (part: unknown, lot: unknown, quantity: 1), insertion handle (part: unknown, lot: unknown, quantity: 1), aiming arm (part: unknown, lot: unknown, quantity: 1).This report is for a 4.5mm cortex screw self-tapping 34mm.This is report 2 of 2 for (b)(4).

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 34MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8139338
Report Number2939274-2018-55313
Device Sequence Number19227361
Product Code HWC
UDI-Device Identifier10886982154668
UDI-Public(01)10886982154668
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.834
Device Catalogue Number214.834
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2018
Initial Report FDA Received Date12/06/2018
Patient Sequence Number1
Patient Age15 YR
Patient Weight60